Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I Know The Reply to my plan for an STI.
Sep 25, 2006

Positive for 10 years. On several combos. Best "numbers'' vl undetect , t's 450. worst at start VL 500K T'50 . Have been told to change meds. the new combo is like more Zombie meds. so I determined that at 51 I will just go off meds and let the infectons ( if any) come , better to feel life than eat Glaxo. So it is not a question , just a statement. If Meds give you 10 more years , I have gotten them. Now simply want to feel good enough , without the :sides" to sort of enjoy what is left, afterall we are all going to be killed by Terrorists" anyway. It so much fels better to be off meds than on , so why fight to live longer but live less?? Thanks for all the replies. Georgia.

Response from Dr. Pierone

Hello, and thanks for posting.

It is not unreasonable to take a break from medications if you have good numbers and are suffering with drug toxicity. This is one of the reasons that STI research remains vitally important, despite the disappointing recent results from the SMART study.

If your CD4+ lymphocyte count is currently in the 450 range you may go for quite some time off medications and maintain a decent count. It does not make sense to completely write off HAART in the future based on past side effects. Unless you have multi-drug resistant virus it should be possible to find a cocktail that controls the virus without making you sick in the process. Let us know how things go with your counts off medications.

Best of luck!



Previous
Going off meds
Next
How long do I stay on Fuzeon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement